MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Dizziness (2194); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user hears a clicking, high and low pitched sound when pressing on the tragus or putting the audio processor on.Ct imaging will be performed.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient had poor hearing benefit since implantation surgery, because of surgical and clinical reasons, namely four channels were reportedly left extra-cochlea due to cochlear malformation.Imaging confirmed that those channels are extra-cochlear, with the rest of the active electrode array still within the cochlea.No information on possible further steps has been received.
 
Event or Problem Description
The user hears a clicking, high- and low-pitched sound, when pressing on the tragus or putting the audio processor on.Reportedly, per internal surgical report, there were 4 contacts left outside the cochlea at implantation due to the very small and malformed cochlea.The user has had a poor hearing performance with the device since activation.The user has not been seen for follow-up therefore no new information is available.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage.The device is working within specification.According to the information received from the field the recipient had poor hearing benefit since implantation surgery, likely because of surgical and clinical reasons, namely four channels were reportedly left extra-cochlea due to cochlear malformation ans size.Imaging confirmed that those channels were extra-cochlear; additionally one further channel migrated out of cochlea as confirmed during explantation surgery.According to the device explant report, an inadequate electrode might have been chosen upon implantation.This is a final report.
 
Event or Problem Description
The user hears a clicking, high- and low-pitched sound, when pressing on the tragus or putting the audio processor on.The user has had a poor hearing performance with the device since activation and reported feeling dizzy.Ct imaging was performed and showed 4 extra-cochlear channels, with the rest of the electrode still within the cochlea.The user was re-implanted.According to the device explantation form there were 5 electrodes extra-cochlear at explantation.The device could be slightly rotated prior to explantation.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12850748
Report Number9710014-2021-00910
Device Sequence Number4788175
Product Code MCM
UDI-Device Identifier09008737371753
UDI-Public(01)09008737371753
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/05/2023
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number37181
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
11/17/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date03/04/2022
08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale